Alert archive / New Mexico / Wind Advisories in 2017
Wind Advisory 33, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at May 16, 2017, 3:27 AM MDT. It took effect at May 16, 2017, 1:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2017, 3:27 AM MDT (09:27 UTC)
- In effect from
- May 16, 2017, 1:00 PM MDT
- Expired
- May 16, 2017, 9:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted.
932 WWUS75 KABQ 160927 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 327 AM MDT Tue May 16 2017 ...STRENGTHENING WINDS TODAY... .Round two for strong winds will impact northern and central New Mexico this afternoon through around sundown. The strongest sustained winds should be felt across the eastern half of the area with gusts as high as 50 mph. The ingredients to the strong wind include an approaching Pacific trough, surface cold frontal passage, strengthening surface low and very deep atmospheric mixing. Linger strong winds may continue during the overnight across some higher elevation areas as well as areas just to the east of the central mountains. NMZ515-520>540-162200- /O.NEW.KABQ.WI.Y.0033.170516T1900Z-170517T0300Z/ East Slopes Sangre de Cristo Mountains-Lower Rio Grande Valley- Sandia/Manzano Mountains-Estancia Valley-Central Highlands- South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 327 AM MDT Tue May 16 2017 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... The National Weather Service in Albuquerque has issued a Wind Advisory, which is in effect from 1 PM this afternoon to 9 PM MDT this evening. * LOCATION...East slopes of the central mountains eastward to the Texas state line and large portions of Socorro county. * WINDS...West to southwest winds 30 to 40 mph with gusts to around 50 mph. * TIMING...This afternoon through sundown with peak speeds late afternoon. * VISIBILITY...Locally reduced down to 4 miles in dust prone areas such as dry lake beds and construction sites. * LOCAL IMPACTS...Interstate 40 between Santa Rosa to Tucumcari will be susceptible to strong cross winds. Similarly to Interstate 25 late day between Las Vegas to Raton Port of Entry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$ 50
2 follow-up statements
038 WWUS75 KABQ 162034 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 234 PM MDT Tue May 16 2017 ...STRENGTHENING WINDS TODAY... .Round two for strong winds will impact northern and central New Mexico this afternoon to around sundown. The strongest sustained winds should be felt across the eastern half of the eastern plains with gusts as high as 50 mph. The ingredients to the strong wind include an approaching Pacific trough, surface cold frontal passage, strengthening surface low and very deep atmospheric mixing. Linger strong winds may continue during the overnight across high central plains and peaks of the Sangre's as well as areas just to the east of the central mountains. NMZ515-520>540-170300- /O.CON.KABQ.WI.Y.0033.000000T0000Z-170517T0300Z/ East Slopes Sangre de Cristo Mountains-Lower Rio Grande Valley- Sandia/Manzano Mountains-Estancia Valley-Central Highlands- South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 234 PM MDT Tue May 16 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * LOCATION...East slopes of the central mountains eastward to the Texas state line and large portions of Socorro county. * WINDS...West to southwest winds 30 to 40 mph with gusts to around 50 mph. * TIMING...This afternoon through sundown with peak speeds late afternoon. * VISIBILITY...Locally reduced down to 4 miles in dust prone areas such as dry lake beds and construction sites. * LOCAL IMPACTS...Interstate 40 between Santa Rosa to Tucumcari will be susceptible to strong cross winds. Similarly to Interstate 25 late day between Las Vegas to Raton Port of Entry. PRECAUTIONARY/PREPAREDNESS ACTIONS... Motorists should exercise caution while travelling. Sudden gusts of wind may cause you to lose control of your vehicle. Extra attention should be given to cross winds. && $$
430 WWUS75 KABQ 170301 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 901 PM MDT Tue May 16 2017 NMZ515-520>540-170415- /O.EXP.KABQ.WI.Y.0033.000000T0000Z-170517T0300Z/ East Slopes Sangre de Cristo Mountains-Lower Rio Grande Valley- Sandia/Manzano Mountains-Estancia Valley-Central Highlands- South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County- Southwest Chaves County- 901 PM MDT Tue May 16 2017 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Winds have subsided below advisory levels for the most part. Any shower through late this evening could produce sustained winds over 30 mph for a short time. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at May 16, 3:07 AM MDT, 20 minutes earlier.
Area forecast discussion, May 16, 3:07 AM MDT, 20 minutes before
Area Forecast Discussion National Weather Service Albuquerque NM 307 AM MDT Tue May 16 2017 .SYNOPSIS... An unsettled weather pattern will continue during the next 7 days. The first Pacific low will cross over the area today into tonight. Showers and thunderstorms will generally favor western and central areas. Gusty winds will favor all areas today but especially across the east. The second Pacific low will be on the heals of the first with impacts to the Four Corners area Wednesday into Wednesday evening before shifting south and east. Residual impacts in terms of cooler temperatures, abundant cloud cover and some showers will remain on Thursday. The main portion of the low and accompanying surface cold front will impact central and eastern portions of the area on Friday. Snow levels will be the lowest Friday into Friday night and allow for some modest accumulations across the higher elevations of the north central mountains. A gradual warming trend is shaping up for the weekend and should last into early next week. Moisture and instability should be sufficient enough during the weekend and early next week to initiate a few thunderstorms. && .DISCUSSION... Not a lot of big changes to the gridded forecast. Models remain steadfast with their depiction of the unsettled weather pattern during the next several days. Confidence pretty high for a baroclinic precipitation band developing over the Four Corners area Wednesday and trending south and east Wednesday night into Thursday.Trended PoP's a bit higher and further south. Storms today will provide strong microburst like winds thanks to the drier low levels, moist mid levels and strong ambient winds aloft. Have a mix of drier and wetter storm activity. The latest 6z NAM is a bit more bullish for some wetting rain associated with some of the storms across north central and central areas including the ABQ metro area. Will have to monitor that trend. Suspect conditions will be a bit drier in the metro and create a hybrid of strong convective and synoptic wind flows. The east will largely see strong synoptic wind flow due to the abundant mixing that is depicted by the modeling. Will be posting a wind advisory for a good portion of the east today. Went a little above model temp guidance for this afternoon across the lowlands and for that matter most areas thanks to the warmer start this am, despite increasing cloud cover. Critical fire weather conditions shift to the east today after the low clouds erode across EC and SE plains this morning. Mentioned Wed/Thur weather above. Some snowfall will be found across the higher northern mountains Wed night into Thur but impact will be minimal. Did trend high temps lower than guidance for the NW third thanks to the consistency of the model depicted precipitation band there. Breezy to windy on Wed but trending lower on Thu. The crescendo period still looks to be Fri into Fri night as the Parent Pacific low slides over the area. This low will be accompanied with a surface cold front that will impact the east later Friday into Friday night. Convergence and lift associated with these two features should create some decent precipitation returns favoring the NE third. This is the period when snow levels should be the lowest thus providing the most impact. With that being said...thinking more higher elevation event with modest accumulations. Models show a warming trend during the weekend although unsettledness should remain as mid level moisture flows up from the south. Suspect many of the thunderstorms will be of the drier variety. The GFS continues to be the most bullish of the models for larger spatial impact from thunderstorms. Confidence only moderate at this time. Possible Pacific low and cold frontal passage favoring the east by the middle of next week. High temps through a large portion of the period are expected to be below normal. Exceptions include the eastern third today. Near normal temps expected by Monday. 50 && .FIRE WEATHER... Humidity recovery has been fair to poor across a majority of the area so far, but Gulf moisture advection across the southeast third of the East Central Plains is bringing excellent recovery there. The setup going into this afternoon favors many hours of critical fire weather conditions across the Northeast and East Central Plains, where temperatures will be near/above normal and a Red Flag Warning is currently in place. Otherwise, a cooling trend is in play, with below normal temperatures forecast across all of central and western New Mexico behind a Pacific cold front. Windy conditions are forecast with the front across western New Mexico and very windy conditions are forecast across the eastern half both ahead of and behind the front. Impressive, well above normal mixing heights are forecast as well, up to 19K ft above ground level in the Rio Grande Valley. The upper level low/trough currently over Southern California will supply the front and race eastward today, then over the state this evening. A round of convection is forecast with the passage of the cold pool aloft, but the lower boundary layer will be very dry so wetting precipitation will likely be confined to the higher terrain. Dry lightning and gusty winds are favored this evening for lower elevation areas generally along and west of the Central Mountain Chain. Strong winds will continue behind the front overnight with good/fair humidity recovery central and west and fair/poor recovery Eastern Plains where more critical fire weather conditions are forecast Wednesday. That said, temperatures come down along with Haines indices, so additional warnings are not anticipated at this time. A second and more potent upper low, currently over the Pacific NW, will drop to over the lower Great Basin late Wednesday, then turn east over Colorado and northern New Mexico Thursday. This feature will push a stronger cold front through the area, with a frontal band of precipitation forecast. Wetting precipitation will favor locations along and west of the Continental Divide where our forecast PoPs have trended up. Temperatures behind this front for Thu/Fri continue to trend down each forecast cycle, with well below normal daytime temperatures forecast. 00Z model solutions show a trailing shortwave trough rotating southeast through New Mexico Friday around the base of the upper low circulation, providing another round of showers and storms with the potential for more accumulating snow across the higher terrain of the Northern Mountains. A warming trend is forecast through the weekend and into early next week with Gulf moisture coming back and providing fuel for more showers and storms across central and eastern New Mexico by Monday. Daytime temperatures should be back do within a few degrees of normal by Monday. 11 && .AVIATION... 06Z TAF CYCLE VFR conditions prevail and are forecast to persist, with one possible exception. Gulf moisture advection underway across the Southeast Plains may result in a few hours of MVFR cigs at KROW early this morning. Otherwise, winds will be the main aviation weather impact Tuesday, with surface wind gusts up to between 40-45kts possible at KLVS, KTCC and KROW by late afternoon. A late day round of showers and storms are possible across central New Mexico and may impact KABQ, KAEG and KSAF between 23-03Z with gusty winds and lightning. && .PRELIMINARY POINT TEMPS/POPS... Farmington...................... 66 42 59 38 / 20 5 50 60 Dulce........................... 63 34 56 33 / 30 20 60 80 Cuba............................ 61 35 60 36 / 40 30 30 70 Gallup.......................... 61 36 63 34 / 30 5 5 80 El Morro........................ 57 33 62 34 / 20 10 5 80 Grants.......................... 63 37 66 37 / 20 10 0 50 Quemado......................... 59 35 66 40 / 30 20 0 40 Glenwood........................ 69 39 75 44 / 20 5 0 0 Chama........................... 58 31 52 30 / 30 20 60 80 Los Alamos...................... 63 40 62 41 / 30 30 20 40 Pecos........................... 65 37 65 38 / 20 40 5 10 Cerro/Questa.................... 63 33 60 34 / 20 40 10 40 Red River....................... 57 29 53 29 / 20 60 20 30 Angel Fire...................... 59 31 55 31 / 30 60 10 30 Taos............................ 65 33 62 35 / 20 30 10 30 Mora............................ 64 38 62 37 / 20 30 5 10 Espanola........................ 70 42 69 44 / 20 30 10 30 Santa Fe........................ 64 39 63 40 / 20 40 5 20 Santa Fe Airport................ 68 40 68 42 / 20 30 5 20 Albuquerque Foothills........... 71 44 73 47 / 20 30 0 20 Albuquerque Heights............. 72 46 73 49 / 20 30 0 20 Albuquerque Valley.............. 74 47 75 51 / 20 30 0 20 Albuquerque West Mesa........... 73 45 74 48 / 20 30 0 20 Los Lunas....................... 75 45 76 49 / 10 20 0 10 Rio Rancho...................... 73 45 74 48 / 20 30 0 20 Socorro......................... 76 47 79 52 / 5 10 0 0 Sandia Park/Cedar Crest......... 65 38 67 41 / 20 30 5 20 Tijeras......................... 69 41 70 44 / 20 30 5 20 Moriarty/Estancia............... 68 40 69 41 / 10 20 0 5 Clines Corners.................. 66 39 67 41 / 5 20 0 5 Gran Quivira.................... 68 41 72 46 / 0 20 0 10 Carrizozo....................... 72 44 75 50 / 5 10 0 0 Ruidoso......................... 65 40 69 45 / 20 10 0 0 Capulin......................... 71 41 66 40 / 5 20 0 10 Raton........................... 75 41 70 40 / 10 20 0 5 Springer........................ 75 43 72 43 / 5 20 0 5 Las Vegas....................... 68 40 67 40 / 5 20 0 5 Clayton......................... 82 50 76 48 / 5 20 0 5 Roy............................. 75 45 72 46 / 5 20 0 5 Conchas......................... 83 54 80 54 / 5 10 0 5 Santa Rosa...................... 80 49 78 50 / 0 10 0 5 Tucumcari....................... 86 55 82 54 / 5 10 0 5 Clovis.......................... 85 52 81 53 / 0 10 0 5 Portales........................ 86 54 81 55 / 0 10 0 5 Fort Sumner..................... 84 53 81 54 / 0 10 0 5 Roswell......................... 87 53 87 55 / 5 5 0 5 Picacho......................... 78 47 79 51 / 5 5 0 0 Elk............................. 71 43 74 48 / 5 10 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon today to 8 PM MDT this evening for the following zones... NMZ104-108. Wind Advisory from 1 PM this afternoon to 9 PM MDT this evening for the following zones... NMZ515-520>540. && 50
Hazardous weather outlook, May 15, 4:40 AM MDT, 22 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 440 AM MDT Mon May 15 2017 NMZ501>540-161100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 440 AM MDT Mon May 15 2017 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Winds will increase today. Strongest winds will be felt across the northeast third...particularly along Interstate 25 between Las Vegas to the Raton Port of Entry. A few storms may pop up near the Texas state line but the severe weather should stay east of the state. A Red Flag Warning is in effect between noon to 9 pm MDT across the southern tier of the forecast area favoring the San Augustin Plain...lower Rio Grande Valley and portions of the Estancia basin due to drier fuels...low humidity...strong wind and an unstable airmass. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winds will intensify on Tuesday favoring the east. Drier storms will create some drier microburst situations across the west. A Fire Weather Watch has been posted for the eastern plains on Tuesday due to strong wind...low humidity and an unstable airmass. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 50
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 4:45 PM MDT | Special Weather Statement | ABQ | Torrance | 30 min |
| May 16, 4:46 PM MDT | Special Weather Statement | ABQ | Torrance | 29 min |
| May 16, 5:11 PM MDT | Special Weather Statement | ABQ | 19 min | |
| May 16, 5:25 PM MDT | Special Weather Statement | ABQ | Torrance | 35 min |
| May 16, 5:44 PM MDT | Special Weather Statement | ABQ | Guadalupe | 16 min |
Nearby
Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.